Alert archive / Alabama / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 10, NWS Birmingham, AL

March 1, 2016Jefferson County, Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Mar 1, 2016, 5:04 PM CST for Jefferson County, Alabama. It was in force for 56 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 1, 2016, 5:04 PM CST (23:04 UTC)
Expired
Mar 1, 2016, 6:00 PM CST
In force
56 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Jefferson County, AL

The radar

The Birmingham radar (KBMX), 44 km from the middle of the area, began a volume at 23:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 1, 5:12 PM CSTTSTM WND DMG4 Nw Fairfield, ALTREE REPORTED DOWN. TIME ESTIMATED BY RADAR.
Mar 1, 5:12 PM CSTTSTM WND DMG4 Nw Fairfield, ALTREE REPORTED DOWN. TIME ESTIMATED BY RADAR. CORRECTED EVENT TYPE.
Mar 1, 5:12 PM CSTTORNADO4 Nw Fairfield, ALTREE REPORTED DOWN. TIME ESTIMATED BY RADAR. UPDATED EVENT TYPE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 11.1 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2016-03-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 23 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2016-03-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 72 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
23 J/kg
Mixed-layer CIN
-70 J/kg
Mixed-layer LCL
896 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
72 m²/s²
0-3 km storm-relative helicity
91 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

486 
WUUS54 KBMX 012304
SVRBMX
ALC073-020000-
/O.NEW.KBMX.SV.W.0010.160301T2304Z-160302T0000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
504 PM CST TUE MAR 1 2016

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN JEFFERSON COUNTY IN CENTRAL ALABAMA...

* UNTIL 600 PM CST

* AT 504 PM CST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM NEAR CARDIFF TO NEAR SYLVAN SPRINGS...MOVING EAST AT
  40 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  BIRMINGHAM...VESTAVIA HILLS...HOMEWOOD...MOUNTAIN BROOK...
  TRUSSVILLE...GARDENDALE...IRONDALE...LEEDS...MOODY...FAIRFIELD...
  FULTONDALE...CENTER POINT...PLEASANT GROVE...CLAY...PINSON...
  TARRANT...MIDFIELD...ADAMSVILLE...ARGO AND GRAYSVILLE.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 65 BETWEEN MILE MARKERS 255 AND 272.
 INTERSTATE 459 BETWEEN MILE MARKERS 19 AND 33.
 INTERSTATE 59 BETWEEN MILE MARKERS 130 AND 143.
 INTERSTATE 20 BETWEEN MILE MARKERS 118 AND 140.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3365 8653 3362 8654 3362 8655 3356 8655
      3355 8652 3353 8652 3351 8657 3347 8661
      3347 8667 3343 8670 3343 8672 3342 8672
      3351 8719 3371 8695 3374 8653
TIME...MOT...LOC 2304Z 275DEG 35KT 3370 8693 3352 8711 

HAIL...1.00IN
WIND...60MPH
 
$$

87/GRANTHAM
2 follow-up statements
529 
WWUS54 KBMX 012315
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
515 PM CST TUE MAR 1 2016

ALC073-020000-
/O.CON.KBMX.SV.W.0010.000000T0000Z-160302T0000Z/
JEFFERSON AL-
515 PM CST TUE MAR 1 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CST
FOR NORTHEASTERN JEFFERSON COUNTY...

AT 515 PM CST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM GARDENDALE TO BIRMINGHAM TO PLEASANT GROVE...MOVING
EAST AT 55 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
BIRMINGHAM...VESTAVIA HILLS...HOMEWOOD...MOUNTAIN BROOK...
TRUSSVILLE...GARDENDALE...IRONDALE...LEEDS...MOODY...FAIRFIELD...
FULTONDALE...CENTER POINT...PLEASANT GROVE...CLAY...PINSON...
TARRANT...MIDFIELD...ADAMSVILLE...ARGO AND SYLVAN SPRINGS.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 65 BETWEEN MILE MARKERS 255 AND 272.
 INTERSTATE 459 BETWEEN MILE MARKERS 19 AND 33.
 INTERSTATE 59 BETWEEN MILE MARKERS 130 AND 143.
 INTERSTATE 20 BETWEEN MILE MARKERS 118 AND 140.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3347 8697 3351 8712 3359 8692 3372 8680
      3372 8676 3374 8653 3365 8653 3362 8654
      3362 8655 3356 8655 3355 8652 3353 8652
      3351 8657 3347 8661 3347 8667 3343 8670
      3343 8672 3342 8672
TIME...MOT...LOC 2315Z 283DEG 48KT 3365 8679 3356 8683 3351 8699 

HAIL...1.00IN
WIND...60MPH
 
$$

87/GRANTHAM
962 
WWUS54 KBMX 012329
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
529 PM CST TUE MAR 1 2016

ALC073-020000-
/O.CON.KBMX.SV.W.0010.000000T0000Z-160302T0000Z/
JEFFERSON AL-
529 PM CST TUE MAR 1 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CST
FOR EAST CENTRAL JEFFERSON COUNTY...

AT 529 PM CST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM GRAYSON VALLEY TO IRONDALE TO BIRMINGHAM...MOVING EAST
AT 40 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
BIRMINGHAM...VESTAVIA HILLS...HOMEWOOD...MOUNTAIN BROOK...
TRUSSVILLE...IRONDALE...LEEDS...MOODY...CENTER POINT...CLAY...
PINSON...TARRANT...ARGO...B.J.C.C....BIRMINGHAM AIRPORT...REGIONS
FIELD...BARBER MOTORSPORTS PARK...GRAYSON VALLEY...THE SUMMIT AND
LEGION FIELD.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 65 BETWEEN MILE MARKERS 255 AND 261.
 INTERSTATE 459 BETWEEN MILE MARKERS 19 AND 33.
 INTERSTATE 59 BETWEEN MILE MARKERS 130 AND 143.
 INTERSTATE 20 BETWEEN MILE MARKERS 125 AND 140.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3346 8690 3350 8686 3358 8677 3370 8665
      3374 8653 3365 8653 3362 8654 3362 8655
      3356 8655 3355 8652 3353 8652 3351 8657
      3347 8661 3347 8667 3343 8670 3343 8672
      3342 8672
TIME...MOT...LOC 2329Z 275DEG 35KT 3364 8664 3355 8668 3350 8684 

HAIL...1.00IN
WIND...60MPH
 
$$

87/GRANTHAM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 1, 12:30 PM CST, 4 hours 34 minutes earlier.

Area forecast discussion, Mar 1, 12:30 PM CST, 4 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1230 PM CST TUE MAR 1 2016

.UPDATE...
MESOSCALE UPDATE.

&&

.DISCUSSION...

AS EXPECTED...THE CURRENT CONVECTIVE LINE OVER NW ALABAMA IS
RUNNING OUT OF STEAM PROBABLY FOR TWO REASONS...THE INSTABILITY
AHEAD OF IT IS MARGINAL AT BEST AND THE LIFT IS MEAGER AS THE LINE
OUTRUNS THE ACTUAL FRONT.  HOWEVER...IN THINKING AHEAD FOR LATER
THIS AFTERNOON AND EVENING...LAPSE RATES WILL CONTINUE TO STEEPEN AS
LOW LEVEL HEATING AND THE HIGHER SUN ANGLE WILL ALLOW FOR SOME
MODERATE SURFACE WARMING.  WE ARE ALREADY SEEING A LOT OF BREAKS IN
THE VISIBLE SATELLITE.  MORE IMPORTANTLY THOUGH IS THE COOLING
ALOFT. IT IS ALREADY AROUND -16C AT 500MB WHICH IS COLD FOR
ALABAMA...AND THERE IS SOME CAA WITH WESTERLY WINDS BLOWING IN AHEAD
OF THE CONVERGENCE BANDS.  FEELINGS ARE THAT THE MODELS MAY ACTUALLY
BE UNDERPERFORMING ON THE INSTABILITY OR POTENTIAL INSTABILITY
ACROSS MUCH OF THE I20...SOUTHWARD CORRIDOR.  SHEAR AND LIFT
CONTINUE TO HAVE SOME QUESTION MARKS.  THE DEEP LAYER SHEAR IS MORE
THAN SUFFICIENT WITH 0-6KM MAGNITUDES >60KTS...BUT THE LOW LEVEL
TURNING LOOKS VEERED AROUND TO THE SOUTHWEST.  THE DEEP LAYER
DIRECTIONAL COMPONENT LOOKS TO BE VEERED ENOUGH COMPARED TO FRONT TO
FORM CELLULAR CONVECTION ONCE THE LIFT AND INSTABILITY BECOME
SUFFICIENT.

ADDING IT ALL TOGETHER...CELLULAR CONVECTION WILL BE LIKELY IN THE
CONFLUENCE BANDS MOVING UP FROM THE SOUTHWEST LATER TODAY.
SUPERCELLS WILL ALSO BE IN THE CARDS WITH THE HIGHER 0-6KM SHEAR
VECTOR SPEED AND ORIENTATION.  HOWEVER...THE LIKELIHOOD OF TORNADO
FORMATION SEEMS TO BE TRENDING DOWNWARD OR WEAKER WITH TIME AS THE
SURFACE WINDS VEER AND MORE UNIDIRECTIONAL FLOW SETS UP AT LOW
LEVELS.  WE WILL LEAVE THE POSSIBILITY OF AN ISOLATED TORNADO OR
TWO...BUT IT WOULD TAKE AN INORDINATE AMOUNT OF INSTABILITY WITH THE
REDUCTION IN LOW LEVEL WIND SHEAR. STRAIGHT-LINE WIND AND ESPECIALLY
HAIL THREATS WILL BE ON THE INCREASE AS WE BECOME COOLER ALOFT AND
MID LEVEL LAPSE RATES CONTINUE TO STEEPEN AS THE EVENT UNFOLDS.

A 21Z SOUNDING IS PLANNED TO CONFIRM OR REJECT THIS ANALYSIS.

17/KLAWS

&&

.AVIATION...
18Z TAF DISCUSSION.

SCATTERED TO BROKEN 2000-2500FT DECK CAUSING CIGS TO BOUNCE BETWEEN
MVFR AND VFR AT MID DAY. A LINE OF TS WILL MOVE INTO WEST CENTRAL
ALABAMA OVER THE NEXT HOUR...GRADUALLY LIFTING NORTHEASTWARD. THE
SOUTHERN EXTENT OF THE LINE WILL LIKELY SKIRT TCL AND BHM...AND WITH
A LOWER CONFIDENCE...EET...ASN..AND ANB...THROUGH MID AFTERNOON.
HAVE INCLUDED SHRA AND VCTS AT NORTHERN TERMINALS TO ACCOUNT FOR
THIS. AS THE LINE PASSES...WINDS WILL REMAIN GUSTY AT TIMES FROM THE
SOUTHWEST.

ADDITIONAL TS DEVELOPMENT IS EXPECTED THIS AFTERNOON AND EVENING
ALONG THE LINGERING FRONTAL BOUNDARY...WHICH WILL PUSH ACROSS THE
AREA AFFECTING ALL TERMINALS WITH 2-3 HOURS OF TSRA. EXPECT
REDUCTIONS IN VIS AND WIND GUSTS WITH ANY TS. WILL INCLUDE GUSTS OF
25KTS...BUT STRONGER STORMS WILL PRODUCE HIGHER GUSTS. BEHIND THE
EXITING LINE OF STORMS...WINDS WILL SHIFT TO THE NORTHWEST REMAINING
AT 10KTS OVERNIGHT WITH MVFR CIGS.

14

&&

.FIRE WEATHER...

SHOWERS AND THUNDERSTORMS WILL SPREAD ACROSS CENTRAL ALABAMA THIS
AFTERNOON AND THIS EVENING AHEAD OF A STRONG COLD FRONT. COLDER
AND DRIER CONDITIONS WEDNESDAY. ANOTHER LOW PRESSURE SYSTEM WILL
BRING RAIN INTO THE AREA ON THURSDAY...WITH ISOLATED THUNDERSTORMS.
COLDER CONDITIONS AGAIN ON FRIDAY WITH A WARM-UP HEADING INTO THE
WEEKEND. PATCHY FROST POSSIBLE THURSDAY MORNING AND AGAIN
SATURDAY MORNING.

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&
Hazardous weather outlook, Mar 1, 12:19 PM CST, 4 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1219 PM CST TUE MAR 1 2016

ALZ011>015-017>050-022130-
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE-
CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA-
CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-
CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-
BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
1219 PM CST TUE MAR 1 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE STORMS ARE POSSIBLE ACROSS PORTIONS OF CENTRAL ALABAMA
FROM THROUGH 11 PM. THE THREAT AREA IS EXPECTED TO BE NORTH OF A
LINE FROM TROY TO AUBURN. THE MAIN THREATS WILL BE DAMAGING WINDS
UP TO 70 MPH AND HAIL UP TO QUARTER SIZE...BUT A BRIEF TORNADO
CANNOT BE RULED OUT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE
NEEDED THIS AFTERNOON AND TONIGHT.

In the hours before

Special weather statement, Mar 1, 2:24 PM CST, 2 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
224 PM CST TUE MAR 1 2016

ALZ011-014-012115-
MARION AL-WINSTON AL-
224 PM CST TUE MAR 1 2016

...SPECIAL WEATHER STATEMENT...

AT 224 PM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
GUIN...OR 8 MILES NORTHWEST OF WINFIELD...MOVING EAST AT 65 MPH.

PEA SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
HAMILTON...LYNN...ARLEY...GUIN...DOUBLE SPRINGS...BRILLIANT...
ADDISON...NAUVOO...CAMP MCDOWELL...HELICON...SMITH LAKE...ASHBANK...
POPLAR SPRINGS...FALLS CITY...CORINTH REC AREA...HOUSTON RECREATIONAL
AREA...WINSTON FREE STATE BARN...NESMITH...LAKE BUTTAHATCHEE AND
HOUSTON.

LAT...LON 3399 8711 3399 8715 3400 8717 3400 8719
      3398 8720 3399 8722 3400 8764 3397 8764
      3397 8795 3402 8795 3402 8796 3411 8797
      3420 8711
TIME...MOT...LOC 2024Z 265DEG 57KT 3403 8787

87/GRANTHAM
Special weather statement, Mar 1, 4:02 PM CST, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
402 PM CST TUE MAR 1 2016

ALZ011-014-012245-
MARION AL-WINSTON AL-
402 PM CST TUE MAR 1 2016

...SIGNIFICANT WEATHER ADVISORY FOR WINSTON AND NORTHEASTERN MARION
COUNTIES UNTIL 445 PM CST...

AT 402 PM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
HAMILTON...MOVING EAST AT 65 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
HAMILTON...HALEYVILLE...ARLEY...DOUBLE SPRINGS...ADDISON...SARDIS...
ASHRIDGE...CORINTH REC AREA...HELICON...BRUSHY LAKE...MORELAND...
INMANFIELD...HOUSTON RECREATIONAL AREA...NEEDMORE...BRINN...WINSTON
FREE STATE BARN...NESMITH...LAKE BUTTAHATCHEE...SMITH LAKE AND
HOUSTON.

LAT...LON 3430 8711 3411 8711 3406 8799 3419 8802
      3430 8741
TIME...MOT...LOC 2202Z 261DEG 58KT 3413 8794

87/GRANTHAM
Special weather statement, Mar 1, 4:23 PM CST, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
423 PM CST TUE MAR 1 2016

ALZ011>013-012300-
MARION AL-LAMAR AL-FAYETTE AL-
423 PM CST TUE MAR 1 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN FAYETTE...EAST
CENTRAL LAMAR AND SOUTHEASTERN MARION COUNTIES UNTIL 500 PM CST...

AT 423 PM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
SULLIGENT...MOVING EAST AT 65 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
WINFIELD...SULLIGENT...GUIN...BRILLIANT...GLEN ALLEN...BEAVERTON...
GU-WIN...LAMAR COUNTY AIRPORT...CREWS...TEXAS...TUCKER...WAYSIDE AND
BAZEMORE.

LAT...LON 3389 8817 3405 8764 3387 8764 3386 8753
      3383 8815
TIME...MOT...LOC 2223Z 261DEG 56KT 3388 8810

87/GRANTHAM
Special weather statement, Mar 1, 4:34 PM CST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
434 PM CST TUE MAR 1 2016

ALZ013-022-023-012315-
PICKENS AL-TUSCALOOSA AL-FAYETTE AL-
434 PM CST TUE MAR 1 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN PICKENS...SOUTHERN
FAYETTE AND NORTHWESTERN TUSCALOOSA COUNTIES UNTIL 515 PM CST...

AT 434 PM CST...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR BELK TO 6 MILES NORTH
OF GORDO TO NEAR PICKENSVILLE...AND MOVING EAST AT 50 MPH.

PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
NORTHERN TUSCALOOSA...NORTHPORT...GORDO...REFORM...CARROLLTON...
HOLT...BERRY...COKER...BULL CITY...BOLEY SPRINGS...BANKHEAD LOCK AND
DAM...TUSCALOOSA REGIONAL AIRPORT...BINION CREEK LANDING...
SAMANTHA...ASHCRAFT CORNER...LAKE LURLEEN STATE PARK...TIERCE PATTTON
BRIDGE...FAYETTE COUNTY PUBLIC LAKE...WINDHAM SPRINGS AND FLATWOODS.

LAT...LON 3343 8799 3353 8796 3353 8795 3365 8792
      3367 8742 3360 8742 3359 8732 3352 8732
      3351 8726 3350 8729 3348 8729 3349 8733
      3347 8734 3344 8731 3344 8729 3342 8725
      3337 8726 3321 8752 3329 8830 3330 8830
TIME...MOT...LOC 2234Z 273DEG 45KT 3361 8786 3341 8789 3327 8820

87/GRANTHAM
Special weather statement, Mar 1, 4:55 PM CST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
455 PM CST TUE MAR 1 2016

ALZ024-012345-
JEFFERSON AL-
455 PM CST TUE MAR 1 2016

...SIGNIFICANT WEATHER ADVISORY FOR JEFFERSON COUNTY UNTIL 545 PM
CST...

AT 455 PM CST...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM BURNWELL TO NEAR WEST
JEFFERSON TO 8 MILES SOUTH OF GORGAS STEAM PLANT...AND MOVING EAST AT
45 MPH.

PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
BIRMINGHAM...VESTAVIA HILLS...HOMEWOOD...MOUNTAIN BROOK...
TRUSSVILLE...GARDENDALE...IRONDALE...LEEDS...MOODY...FAIRFIELD...
FULTONDALE...CENTER POINT...PLEASANT GROVE...CLAY...PINSON...
TARRANT...MIDFIELD...ADAMSVILLE...WARRIOR AND KIMBERLY.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 65 BETWEEN MILE MARKERS 256 AND 281.
 INTERSTATE 459 BETWEEN MILE MARKERS 23 AND 33.
 INTERSTATE 59 BETWEEN MILE MARKERS 130 AND 143.
 INTERSTATE 20 BETWEEN MILE MARKERS 118 AND 140.

LAT...LON 3377 8665 3376 8654 3366 8653 3362 8655
      3356 8655 3355 8652 3353 8652 3351 8657
      3347 8661 3347 8667 3344 8670 3352 8726
      3355 8719 3358 8720 3361 8718 3363 8710
      3366 8709 3366 8706 3379 8700 3382 8672
TIME...MOT...LOC 2255Z 270DEG 40KT 3371 8710 3363 8711 3354 8725

87/GRANTHAM

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 1, 7:33 AM CSTDense Fog AdvisoryBMXAutauga, Barbour, Bullock, Dallas, Elmore, Lee and 7 more2 hr
Mar 1, 2:24 PM CSTSpecial Weather StatementBMXWinston51 min
Mar 1, 4:02 PM CSTSpecial Weather StatementBMXMarion, Winston43 min
Mar 1, 4:23 PM CSTSpecial Weather StatementBMXMarion37 min
Mar 1, 4:34 PM CSTSpecial Weather StatementBMXPickens, Tuscaloosa41 min
Mar 1, 4:55 PM CSTSpecial Weather StatementBMXJefferson50 min
Mar 1, 5:17 PM CSTSpecial Weather StatementBMXTuscaloosa43 min
Mar 1, 5:27 PM CSTSevere Thunderstorm WarningBMXJefferson, Shelby, Tuscaloosa63 min
Mar 1, 5:44 PM CSTTornado WarningBMXJefferson, Shelby16 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.